Advertisement

Mathematical Notes

, Volume 103, Issue 5–6, pp 811–819 | Cite as

The Jordan Property for Lie Groups and Automorphism Groups of Complex Spaces

  • V. L. Popov
Article
  • 10 Downloads

Abstract

We prove that the family of all connected n-dimensional real Lie groups is uniformly Jordan for every n. This implies that all algebraic (not necessarily affine) groups over fields of characteristic zero and some transformation groups of complex spaces and Riemannian manifolds are Jordan.

Keywords

Jordan group bounded group Lie group algebraic group automorphism group of complex space isometry group of Riemannian manifold 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. L. Popov, “On the Makar-Limanov, Derksen invariants, and finite automorphism groups of algebraic varieties,” in Affine Algebraic Geometry: The Russell Festschrift (CRM Proceedings and Lecture Notes, AmericanMath. Society, Providence, RI, 2011), Vol. 54, pp. 289–311.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    C. Jordan, “Mémoire sur les equations différentielle linéaire à intégrale algébrique,” J. Reine Angew. Math. 84, 89–215 (1878).CrossRefGoogle Scholar
  3. 3.
    M. J. Collins, “On Jordan’s theorem for complex linear groups,” J. Group Theory 10, 411–423 (2007).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    V. L. Popov, “Jordan groups and automorphism groups of algebraic varieties,” in Automorphisms in Birational and Affine Geometry (Levico Terme, Italy, October 2012|rm), in Springer Proceedings in Mathematics & Statistics, (Springer, Heidelberg, 2014), Vol. 79, pp. 185–213.MathSciNetzbMATHGoogle Scholar
  5. 5.
    Yu. Prokhorov and C. Shramov, “Automorphism groups of compact complex surfaces,” arXiv:1708. 03566 (2017).Google Scholar
  6. 6.
    S. Meng and D.-Q. Zhang, “Jordan property for non-linear algebraic groups and projective varieties,” to appear in Amer. J. Math., available at https://Preprint.press.jhu.edu/ajm/article/jordanproperty-non-linear-algebraic-groups-and-projective-varieties.
  7. 7.
    C. P. Ramanujam, “A note on automorphism groups of algebraic varieties,” Math. Ann. 156, 25–33 (1964).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    V. L. Popov, “On infinite dimensional algebraic transformation groups,” Transform. Groups 19 (2), 549–568 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    V. L. Popov, “Jordan groups”, talk at the St. Petersburg Division of Steklov Institute of Mathematics, Russian Academy of Sciences, December 18, 2014, videorecord available at http://www.mathnet.ru/php/seminars.phtml?&presentid=10616&option lang=eng.Google Scholar
  10. 10.
    G. Hochschild, The Structure of Lie Groups (Holden-Day, San Francisco, 1965).zbMATHGoogle Scholar
  11. 11.
    A. L. Onishchik, È. B. Vinberg, Lie Groups and Algebraic Groups in Springer Series in Soviet Mathematics (Springer-Verlag, Berlin, 1990).CrossRefzbMATHGoogle Scholar
  12. 12.
    J. H. Silverman, The Arithmetic of Elliptic Curves in Graduate Texts in Math. (2nd ed., Springer, Dordrecht, 2009), Vol.106.Google Scholar
  13. 13.
    N. Bourbaki, Groupes et Algèbres de Lie. Groupes de Lie Réels Compacts (Masson, Paris, 1982), Chap.9.zbMATHGoogle Scholar
  14. 14.
    D. N. Akhiezer, Lie Group Actions in Complex Analysis in Aspects of Mathematics (Vieweg, Braunschweig, 1995), Vol. E27.Google Scholar
  15. 15.
    W. Kaup, “Infinitesimale Transformationsgruppen komplexer Räume,” Math. Ann. 160, 72–92 (1965).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    B. Csikós, L. Pyber, and E. Szabó, “Diffeomorphismgroups of compact 4-manifolds are not always Jordan,” arXiv:1411.7524 (2014).Google Scholar
  17. 17.
    J. Winkelmann, “Realizing countable groups as automorphism groups of Riemann surfaces,” Documenta Math. 7, 413–417 (2002).MathSciNetzbMATHGoogle Scholar
  18. 18.
    V. L. Popov, “Finite subgroups of diffeomorphismgroups,” TrudyMIAN 289, 235–241 (2015) [Proc. Steklov Inst.Math. 289, 221–226 (2015)].Google Scholar
  19. 19.
    J. J. Rotman, An Introduction to the Theory of Groups in Graduate Texts in Math. (4th ed., Springer, New York, 1995), Vol.148.Google Scholar
  20. 20.
    G. Higman, “Subgroups of finitely presented groups,” Proc. R. Soc. London A 262, 455–475 (1961).MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    J. Amorós, M. Burger, K. Corlette, D. Kotschick, and D. Toledo, Fundamental Groups of Compact Kähler Manifolds in Math. Surveys and Monographs (American Mathematical Society, Providence, RI, 1996), Vol.44.Google Scholar
  22. 22.
    S. Kobayashi, Hyperbolic Manifolds and Holomorphic Mappings. An Introduction (2nd ed., World Scientific, New Jersey, 2005).CrossRefzbMATHGoogle Scholar
  23. 23.
    J.-P. Rosay, “Sur une caractérisation de la boule parmi les domaines de Cn par son groupe d’automorphismes,” Ann. Inst. Fourier (Grenoble) 29 (4), 91–97 (1979).MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    B. Wong, “Characterization of the unit ball in Cn by its automorphism group,” Invent. math. 41, 253–257 (1977).MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    S. Helgason, Differential Geometry and Symmetric Spaces (Academic Press, New York, 1962).zbMATHGoogle Scholar
  26. 26.
    S. Kobayashi, Transformation Groups in Differential Geometry (Springer, Berlin, 1995).zbMATHGoogle Scholar
  27. 27.
    V. V. Przyjalkowski and C. A. Shramov, “Double quadrics with large automorphism groups,” Trudy MIAN 294, 167–190 (2016) [Proc. Steklov Inst.Math. 294, 154–175 (2016)].MathSciNetzbMATHGoogle Scholar
  28. 28.
    Yu. Prokhorov and C. Shramov, “Jordan constant for Cremona group of rank 3,” Mosc. Math. J. 17 (3), 457–509 (2017).MathSciNetGoogle Scholar
  29. 29.
    Yu. G. Prokhorov, “On G-Fano threefolds,” Izv. Ross. Akad. Nauk Ser. Mat. 79 (4), 159–174 (2015). [Russian Acad. Sci. Izv.Math. 79 (4), 795–808 (2015)].MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Vik. S. Kulikov and E. I. Shustin, “On G-rigid surfaces,” Trudy MIAN 298, 144–164 (2017) [Proc. Steklov Inst.Math. 298, 133–151 (2017)].MathSciNetzbMATHGoogle Scholar
  31. 31.
    V. L. Popov, “Borel subgroups of Cremona groups,” Mat. zametki 102 (1), 72–80 (2017) [Math. Notes 102 (1), 60–67 (2017)].MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Steklov Mathematical Institute of Russian Academy of SciencesMoscowRussia

Personalised recommendations